Thunderstorm Wind, Trimble
- When
- July 27, 5:02 PM EST
- Where
- Trimble County, 1.62 mi W of Milton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.720, -85.400
A tree was downed across Race Track Road near Milton.
Intense heating during the afternoon of July 27th, coupled with the arrival of a pre-frontal trough over southern Indiana, led to the development of a broken line of severe thunderstorms that brought widespread wind damage across the Bluegrass Region of Kentucky during the evening hours. An outflow boundary from this initial line of storms later sparked scattered to numerous storms farther to…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Intense heating during the afternoon of July 27th, coupled with the arrival of a pre-frontal trough over southern Indiana, led to the development of a broken line of severe thunderstorms that brought widespread wind damage across the Bluegrass Region of Kentucky during the evening hours. An outflow boundary from this initial line of storms later sparked scattered to numerous storms farther to the southwest, across central and south central Kentucky. Scattered wind damage and marginally severe hail continued well into the early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 27, 4:45 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 545 PM EDT FRI JUL 27 2012 .Mesoscale Discussion... Issued at 545 PM EDT Fri Jul 27 2012 Convection is holding off for most of the region, as the show is being stolen by the north. Those storms are organizing into a nice line, with strong winds in an outflow boundary out ahead of the line. Had a report of an estimated 60 mph wind well out ahead of the storms in north Scott county. Have upped pops in the area of these storms and extrapolated out in time an east southeast movement through mid evening. May get some more storms across my southwest forecast area, but not as certain these will get here in time to be severe. May have to expand the watch into the northeast counties, in the Bluegrass over the next hour or so and possibly deeper into points east of Louisville. && .Short Term (Tonight through Saturday Night)... Issued at 250 PM EDT Fri Jul 27 2012 Upper trough has been moving steadily east southeast today, with a rough axis this hour from near KLOT to near KSTL. Storms have formed out ahead of this trough across central Indiana, also out ahead of a sharp dewpoint gradient along a cool front. Cumulus field over our region is limited to roughly along and east of I-65. Still given convergence along that sharp front moving into the region later this afternoon, expect isolated to scattered storms developing and pushing eastward. Limiting factor today compared to yesterday is the amount of precipitable water available. Freezing level and wet bulb zeroes are lower than at this time yesterday, so combining this information with drier air in the column should allow for larger hail to form today in addition to damaging winds. SPC mesonanalysis page indicates highest K indices in the area where the cumulus field has congested the most, just to our north. Given these threats, have gone ahead with a severe thunderstorm watch over the north. Should coverage become more widespread than current thinking, we can expand this watch farther south. Coverage should die down with loss of heating this evening. Have forecast dry after midnight. Rest of the period should be dry as well, as deeper moisture shifts away from the region in the wake of that upper trough's passage. Temperatures Saturday and Saturday night will be close to normal for late July. .Long Term (Sunday through Friday)... Issued at 255 PM EDT Fri Jul 27 2012 After a dry mostly sunny Sunday, an active NW flow with multiple shortwaves will dominate the pattern Mon/Tues with perhaps greater instability and a stronger shortwave signal forecast for Mon Night into early Tues. Looks like this leading wave will be just ahead of a sfc boundary according to the 12Z GFS/GFS ensembles. The front is a little less obvious in the 0Z ECMWF data. So after an early round of convection Tues, a consensus in model timing of the front suggests another round of convection developing late Tues just ahead of the front. After the front passes through the area or washes out Tues night/Wed, at least a couple of shortwaves look to remain in the flow for Thurs/Fri. The GFS is a bit more aggressive bringing down another sfc front for later in the week. Not real confident in this front quite yet, but will allow 20-40% POPs in the forecast for more diurnal based convection and the shortwave possibility which is more probable at this point. Temperatures in the long term period look to remain near normal or a tad above normal. High temps should top out in the upper 80s and lower 90s with lows in the upper 60s and lower 70s. && .Aviation (18Z TAF Issuance)... Issued at 115 PM EDT Fri Jul 27 2012 Atmosphere drier today than yesterday, but a vigorous upper trough is dropping in from southern Illinois/central Indiana this hour, and combined with good instability this afternoon should produce isolated to scattered storms mid afternoon to early evening. Because coverage is expected to be more scattered than yesterday, have gone with vicinity wording for now. Will update with tempo groups as pattern evolves. The stronger storms today will bring high wind gusts and large hail. While the storms may not go over the TAF sites, outflow from these storms could briefly change the wind direction at the terminals. Think coverage should stay north and east of KBWG. Dry air filtering in behind the cold front associated with the upper trough will bring an end to rain chances late this evening and should provide VFR conditions for the weekend. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........RJS Short Term.......RJS Long Term........AMS Aviation.........RJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT FRI JUL 27 2012 INZ076>079-083-084-090>092-KYZ031>033-282215- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE... LA GRANGE...BEDFORD...NEW CASTLE 302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/ ...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) INZ089-KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082- 282215- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) RJS/AMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TSTM WND DMG 9 NNE CARLISLE 38.43N 83.97W
07/27/2012 NICHOLAS KY EMERGENCY MNGR
A FEW TREES DOWN AND BLOCKING STONY CREEK-BLUE LICKS
SPRING ROAD.
&&
EVENT NUMBER LMK1200963
EBWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT FRI JUL 27 2012 KYZ023>030-034>043-045>049-053>057-061>067-074-076>078-272200- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-BARREN KY-METCALFE KY-ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...GLASGOW...EDMONTON... COLUMBIA...JAMESTOWN 308 PM EDT FRI JUL 27 2012 /208 PM CDT FRI JUL 27 2012/ ...STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE EVENING ACROSS CENTRAL KENTUCKY... WHEREAS THE ATMOSPHERE IS DRIER THAN IT WAS YESTERDAY...A STRONG UPPER LEVEL SYSTEM MOVING THROUGH THE MIDWEST TODAY WILL ALLOW FOR ADDITIONAL STORMS TO DEVELOP THIS AFTERNOON ACROSS THE OHIO VALLEY REGION. COVERAGE IS EXPECTED TO BE MORE LIMITED THAN THURSDAY...BUT THOSE LOCATIONS THAT GET THE STRONGEST STORMS LIKELY WILL SEE DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...WHERE A SEVERE THUNDERSTORM WATCH NOW IS IN EFFECT. STORMS THAT FORM OVER SOUTHERN INDIANA OVER THE NEXT COUPLE OF HOURS LIKELY WILL HELP TO DEVELOP MORE STORMS TO THE SOUTH. THE BEST ESTIMATE AT TIMING THESE STORMS INTO THE LOUISVILLE METRO WILL BE BETWEEN 4 AND 8 PM AND FOR THE LEXINGTON METRO...5 TO 9 PM. STAY TUNED FOR FURTHER UPDATES. RJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 420 PM EDT FRI JUL 27 2012 INZ089-KYZ023>030-034>043-045>049-053>057-061>065-272300- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE 420 PM EDT FRI JUL 27 2012 /320 PM CDT FRI JUL 27 2012/ ...STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE EVENING ACROSS CENTRAL KENTUCKY... WHEREAS THE ATMOSPHERE IS DRIER THAN IT WAS YESTERDAY...A STRONG UPPER LEVEL SYSTEM MOVING THROUGH THE MIDWEST TODAY WILL ALLOW FOR ADDITIONAL STORMS TO DEVELOP THIS AFTERNOON ACROSS THE OHIO VALLEY REGION. COVERAGE IS EXPECTED TO BE MORE LIMITED THAN THURSDAY...BUT THOSE LOCATIONS THAT GET THE STRONGEST STORMS LIKELY WILL SEE DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...WHERE A SEVERE THUNDERSTORM WATCH NOW IS IN EFFECT. STORMS THAT FORM OVER SOUTHERN INDIANA OVER THE NEXT COUPLE OF HOURS LIKELY WILL HELP TO DEVELOP MORE STORMS TO THE SOUTH. THE BEST ESTIMATE AT TIMING THESE STORMS INTO THE LOUISVILLE METRO WILL BE BETWEEN 5 AND 8 PM AND FOR THE LEXINGTON METRO...6 TO 9 PM. STAY TUNED FOR FURTHER UPDATES. RJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT FRI JUL 27 2012
INC077-143-175-KYC223-272145-
SCOTT IN-WASHINGTON IN-JEFFERSON IN-TRIMBLE KY-
513 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR SEYMOUR...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MADISON...
DEPUTY...
WAKEFIELD...
MIDDLEFORK AND FIVE POINTS...
BELLEVIEW AND BRYANTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3891 8520 3869 8520 3874 8526 3873 8532
3869 8529 3872 8609 3879 8609 3877 8604
3876 8590 3873 8588 3874 8586 3881 8580
3883 8573 3882 8570 3883 8562 3885 8562
3886 8558 3892 8554
TIME...MOT...LOC 2113Z 278DEG 44KT 3889 8583
JDGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST 3 NNW NEW FRANKFORT 38.78N 85.73W
07/27/2012 E60 MPH SCOTT IN TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUST OF 60 MPH... WIND GUST
DESTROYED ANEMOMETER
&&
EVENT NUMBER LMK1200964
ZTLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT FRI JUL 27 2012
INC019-KYC103-185-223-272225-
CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY-
555 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM WITH 50 MPH WINDS...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
GUST FRONT PUSHING AHEAD OF A LINE OF STRONG THUNDERSTORMS NEAR
SCOTT COUNTY INDIANA AND JEFFERSON COUNTY INDIANA AND SLIDING
SOUTHEAST AT 30 MPH.
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
LA GRANGE...
NEW WASHINGTON...
OTTO AND WISES LANDING...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3858 8520 3839 8530 3840 8571 3858 8581
3859 8521
TIME...MOT...LOC 2154Z 246DEG 48KT 3858 8563
JDGThe Louisville radar (KLVX), 95 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
21 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree was downed across Race Track Road near Milton.
A spotter reported that a portion of a roof was removed from a garage along Culls Ridge Road near Bedford.
Local law enforcement reported two trees toppled by thunderstorm winds in the same neighborhood. One tree was downed near Dawkins Road. Another fell near the intersection of Westport Road and Highway 524.
A weather service employee reported that one half of a maple trees downed some power lines around 1 mile east of Ballard High School.
A member of the public reported a tree downed across a power line. Cynthiana law enforcement reported numerous trees down across the town.
The Louisville YMCA northeast branch reported two large downed trees and a destroyed greenhouse.
Several reports arrived concerning 1 inch hail across several nearby neighborhoods east of downtown Louisville. Quarter sized hail was reported near the intersection of Westport and Goose Creek Roads. One inch hail also fell in the Rolling Hills neighborhood and near Anchorage.
A large tree fell on a house near Nole Avenue. Local emergency management relayed multiple reports of trees and power lines down across Frankfort. Several roads become briefly impassable in the Thornhill neighborhood.
Numerous trees were downed across Carlisle, including several that fell across cars on Mockingbird Lane. Trees were also downed along High Street, Kentucky Highway 36, and Locust Grove Road.
The public reported that several telephone poles were downed along with blown transformers near Interstate 65.
The ASOS weather instrument at LEX recorded a 66 mph wind gust.
A spotter reported an 18 inch diameter tree down along Highway 62 near Wild Turkey Trace. Around the rest of the county, numerous downed trees and power outages were reported.
A tree was toppled by thunderstorm winds in Brandenburg. Widespread power outages developed city wide.
Local law enforcement reported several trees downed near Knob Creek Road and State Highway 44. A transformer was also knocked out.
A tree was toppled in eastern Spencer County.
The Shelby County Road Department reported several trees down along 4400 Waddy Road.
The local fire department reported a tree down across a home in the Henderson Woods subdivision near Vine Grove. A person was temporarily trapped.
The Flaherty fire department reported a tree that fell on a home.
The Elizabethtown local police reported that a downed tree partially blocked Springfield Road.
The public reported the some siding and a portion of a roof were stripped from a home in Hodgenville. Numerous trees and power lines were downed in Hodgenville and across the rest of the county.
Numerous trees were downed around Campbellsville and county wide. Power lines were downed along Hord Street.
Local media reported that several trees were downed in the town of Salem, which is located 5 miles east of Russell Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388779, 388780, 388781, 388782, 388783, 388789, 388777, 388785, 388786, 388790, 388792, 388807, 388847, 388822, 388852, 388870, 388869, 388872, 388867, 388856, 388845, 388866.